Alert archive / Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 10, NWS Blacksburg, VA

June 12, 2014Craig County, Montgomery County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 12, 2014, 7:10 PM EDT for Craig County, Montgomery County, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2014, 7:10 PM EDT (23:10 UTC)
Expired
Jun 12, 2014, 10:15 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Craig County, VA, Montgomery County, VA

The radar

The Roanoke radar (KFCX), 40 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:30 PM EDTFLASH FLOOD1 Ene Huffman, VAWATER FLOODED PROPERTY ON CUMBERLAND GAP ROAD. MEASURED 4.5 INCHES OF RAIN. HEAVIEST RAIN 7PM TO 730PM.
Jun 12, 9:00 PM EDTFLASH FLOOD3 W Mc Donalds Mill, VAESTIMATED 8 INCHES OF WATER FLOWING ACROSS MT TABOR ROAD. GRAVEL ALSO WASHING ONTO ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WGUS51 KRNK 122310
FFWRNK
VAC045-121-130215-
/O.NEW.KRNK.FF.W.0010.140612T2310Z-140613T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
710 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 1015 PM EDT
    
* AT 709 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN SINCE 545 PM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HUFFMAN...
  MAGGIE...
  AND SIMMONSVILLE. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
LAUREL CREEK...
MILL CREEK...
MIDDLE CREEK...
CORNER BRANCH...
AND SINKING CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3747 8035 3728 8028 3727 8040 3741 8046

$$

WP
1 follow-up statement
764 
WGUS71 KRNK 130028
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT THU JUN 12 2014

VAC045-121-130036-
/O.CAN.KRNK.FF.W.0010.000000T0000Z-140613T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY VA-CRAIG VA-
828 PM EDT THU JUN 12 2014

...THE FLASH FLOOD WARNING FOR 
NORTH CENTRAL MONTGOMERY AND SOUTHWESTERN CRAIG COUNTIES IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LOCAL LAW ENFORCEMENT REPORTED NO FLOODING AND LOCAL STREAMS AND 
CREEKS ARE WITHIN THEIR BANKS.

IF YOU SAW FLOODING PLEASE SEND YOUR REPORTS TO THE NATIONAL WEATHER 
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS 
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE 
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3747 8035 3728 8028 3727 8040 3741 8046

$$

WP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:01 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 12, 4:01 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT THU JUN 12 2014

.SYNOPSIS...
A COLD FRONT EXTENDED FROM A LOW IN THE WESTERN GREAT LAKES INTO
TEXAS. THIS FRONT WILL MOVE THROUGH THE OHIO VALLEY ON FRIDAY THEN
ACROSS OUR REGION ON FRIDAY NIGHT. THE FRONT WILL STALL ACROSS THE
SOUTHEAST U.S. ON SATURDAY AS HIGH PRESSURE BUILDS OVER THE REST
OF THE EAST.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 335 PM EDT THURSDAY...

EASTERN EDGE OF SHOWERS AND THUNDERSTORMS HAD BEEN GRADUALLY
MOVING EAST ACROSS THE MOUNTAINS AND EXTENDED FROM GREENBRIER
COUNTY TO WATAUGA COUNTY. THIS PRECIPITATION WAS ASSOCIATED WITH A
SHORT WAVE CENTERED OVER THE FAR SOUTHWEST TIP OF VIRGINIA. AS
THIS SHORT WAVE MOVES EAST TONIGHT AND FRIDAY...SO WILL THE
SHOWERS AND THUNDERSTORMS....ALTHOUGH COVERAGE AND INTENSITY WILL
BE LESS BETWEEN MIDNIGHT TONIGHT AND NOON ON FRIDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAD ALSO DEVELOPED
EAST OF THE BLUE RIDGE. THE BEST LIFT AND INSTABILITY WAS EAST
OF THE FORECAST AREA BUT SPC MESOANALYSIS HAD BEEN SHOWING HIGHER
DOWNDRAFT CAPE VALUES IN THE NORTH CAROLINA PIEDMONT. NOT OUT OF
THE QUESTION THAT ANY OF THE STRONGER STORMS IN THAT REGION LATE
THIS AFTERNOON AND INTO THIS EVENING COULD PRODUCE WIND GUSTS UP
TO 50 MPH.

A SECOND SHORT WAVE...THAT WAS CROSSING THE MID MISSISSIPPI
VALLEY THIS AFTERNOON...WILL REACH THE FORECAST AREA BY FRIDAY
AFTERNOON. THIS WILL PROLONG THE PROBABILITY OF SHOWERS AND
THUNDERSTORMS THROUGH THE DAY. EXPECTING WIDESPREAD CLOUD COVER
FRIDAY MORNING WHICH WILL LIMIT THE HEATING...INSTABILITY AND
MAXIMUM TEMPERATURES WELL INTO THE AFTERNOON. MAV GUIDANCE HAD
REASONABLE NUMBERS FOR HIGHS ON FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 300 PM EDT THURSDAY...

LOOKING INTO FRIDAY NIGHT...A COLD FRONT WILL BEGIN ENTERING OUR
SOUTHEAST WEST VIRGINIA COUNTIES SHORTLY BEFORE MIDNIGHT...USHERING
WITH IT HIGH PRESSURE FROM THE WEST AS WELL AS SIGNIFICANTLY DRIER
AIR. WILL SEE MUCH OF THE SHOWER ACTIVITY FROM EARLIER IN THE DAY
FIZZLE AFTER SUNSET WITH THE LOSS OF HEATING...BUT WILL STILL
MAINTAIN AT LEAST A SLIGHT CHANCE AFTER DARK...MAINLY ACROSS THE
PIEDMONT...AS THE FRONT PASSES ACROSS THE AREA. THE MOUNTAINS WILL
MANAGE TO COOL INTO THE MID/UPPER 50S BY SUNRISE SATURDAY...HOWEVER
BELIEVE WE WILL STILL HOLD ONTO LOW 60S ACROSS THE PIEDMONT FOR
OVERNIGHT LOWS.

HIGH PRESSURE PASSING ACROSS THE LOWER GREAT LAKES WILL CONTROL OUR
WEATHER PATTERN FOR SATURDAY AND SATURDAY NIGHT...MAINTAINING A
MOSTLY DRY FORECAST. WINDS WILL BECOME INCREASINGLY EASTERLY AS THE
HIGH SHIFTS TOWARD NEW ENGLAND...AND THE UPSLOPE FLOW ALONG THE BLUE
RIDGE MAY SUPPORT A FEW SHOWERS/ISOLATED THUNDERSTORM OVER THE NORTH
CAROLINA MOUNTAINS DURING EARLY EVENING...ALTHOUGH ANY CONVECTION
WILL DISSIPATE QUICKLY AFTER SUNSET. TEMPERATURES WILL BE VERY CLOSE
TO AVERAGE FOR MID JUNE...WITH HIGHS RANGING FROM THE UPPER 70S WEST
TO THE MID 80S EAST...AND LOWS RANGING FROM THE UPPER 50S TO THE LOW
60S.

FOR SUNDAY...AN UPPER LEVEL RIDGE WILL BUILD IN FROM THE GULF...
WHILE HIGH PRESSURE IN THE LOW LEVELS WILL SHIFT SOUTHEAST...COMING
TO REST OFF THE MID ATLANTIC COAST BY SUNRISE MONDAY. AS THE HIGH
MOVES...WINDS WILL BECOME INCREASINGLY SOUTHEASTERLY...AND WILL
BEGIN TO DRAW ATLANTIC MOISTURE BACK INTO THE AREA. RIDGING WILL
MAKE FOR A LITTLE MORE HEATING AND INSTABILITY...AND EXPECT A
SLIGHTLY BETTER CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG
THE BLUE RIDGE DURING LATE AFTERNOON AND EARLY EVENING. HIGHS WILL
CLIMB INTO THE 80S MOST LOCATIONS WHILE SUNDAY NIGHT LOWS WILL FALL
INTO THE 60S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 200 PM EDT WEDNESDAY...

THE EXTENDED PERIOD LOOKS LIKE WE WILL GET A GOOD SHOT OF SOUPY SUMMERTIME WEATHER.
RIDGING ALOFT WILL COUPLE WITH SFC HIGH PRESSURE DRIFTING OFF TO THE SOUTHEAST TO
PUMP WARM AND HUMID AIR INTO THE SERN US. TEMPS WILL BE WELL ABOVE NORMAL WITH MAX
TEMPS IN THE 90S EAST OF THE BLUE RIDGE THROUGH MID WEEK...AND NOT TOO MUCH COOLER
WEST OF THE RIDGE. COMBINED WITH DEW POINTS WELL INTO THE 60S IT WILL BE QUITE STICKY
INDEED. THESE CONDITIONS WILL ALSO BRING US MORE AND MORE INSTABILITY AND WE CAN
EXPECT SOME DIURNAL SHOWERS/THUNDERSTORMS EACH DAY.

THEN THINGS START TO GO SIDEWAYS AS MODEL GUIDANCE REALLY STARTS TO DIVERGE IN
SOLUTIONS DEEPER INTO THE EXTENDED PERIOD. EURO AND SOME ENSEMBLE MEMBERS ARE
FAVORING A BLOCKY PATTERN WITH A DEEPENING TROF IN THE WEST AND CORRESPONDING
RIDGE IN THE EAST. GFS AND SOME OTHER ENSEMBLE MEMBERS ARE MUCH MORE PROGRESSIVE.
THE RESULT IS A SIGNIFICANT DECREASE IN FORECAST CONFIDENCE AS WE GET TO THE END
OF THE WORKWEEK. THIS RESULTS IN THE GFS BEING RATHER BULLISH WITH A COLD FRONT
MOVING THROUGH THURSDAY NIGHT WITH A SIGNIFICANT CHANGE OF AIRMASS...WHILE THE EURO
IS HAPPY TO KEEP US IN HIGH THETA-E AIR INTO THE FIRST PART OF
THE WEEKEND. WILL HAVE TO SEE HOW LATER MODEL RUNS PLAY OUT AS
THIS WILL OBVIOUSLY HAVE SIGNIFICANT IMPLICATIONS FOR OUR FORECAST
TOWARD THE END OF NEXT WEEK.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 1140 PM EDT THURSDAY...

TWO MAIN AREAS WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS
EXPECTED THROUGH THE TAF PERIOD. FIRST AREA EXTENDED FROM
NORTHEAST TENNESSEE INTO SOUTHWEST PENNSYLVANIA AND WILL BRING
PROLONGED PERIODS OF SHOWERS AND THUNDERSTORMS AND THE ASSOCIATED
MVFR CEILINGS AND VISIBILITIES TO KLWB AND KBLF THROUGH 18Z
FRIDAY.

THE SECOND AREAS OF PRECIPITATION OVER SOUTHEAST VIRGINIA AND
NORTHERN NORTH CAROLINA WAS EXPANDING AND MAY BRING THUNDERSTORMS
INTO KLYH AND KDAN LATER THIS AFTERNOON. CONFIDENCE ON TIMING AT
THESE AIRPORTS IS LOW BUT THE OCCURRENCE OF STORMS AND MVFR
CONDITIONS SOMETIME BEFORE 00Z/8PM IS HIGH.

EXPECTING WIDESPREAD MVFR FOG AND CEILINGS WILL FILL IN TONIGHT
ALTHOUGH CONFIDENCE IS LOW FOR HOW FAR CEILINGS WILL DROP. WINDS
BECOME NORTHWEST ON FRIDAY AS A COLD FRONT APPROACHES THE AREA.
THIS FRONT WILL MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH FRIDAY AFTERNOON.

EXTENDED AVIATION DISCUSSION...

THE COLD FRONT COMES THROUGH FRIDAY NIGHT THEN SHOWER/STORM
ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED TO WIDELY SCATTERED
WITH BETTER OPPORTUNITY FOR LONGER PERIODS OF VFR CONDITIONS FOR
THE WEEKEND. BY MONDAY AND TUESDAY THE DEEPER MOISTURE RETURNS
ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE
ASSOCIATED MVFR CONDITIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...NF
LONG TERM...MBS
AVIATION...AMS/PM
Hazardous weather outlook, Jun 12, 3:42 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT THU JUN 12 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-131945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
342 PM EDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...AND CAPABLE OF PRODUCING BOTH DAMAGING WINDS AND HAIL.
THESE STORMS WILL ALSO BE SLOW MOVING...AND MAY PASS REPEATEDLY
OVER THE SAME LOCATIONS...POSSIBLY RESULTING IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 12, 5:21 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT THU JUN 12 2014

VAZ058-059-122215-
HALIFAX VA-CHARLOTTE VA-
521 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 615 PM EDT

* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR SAXE...MOVING TO THE NORTHEAST AT 10
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  KEYSVILLE...
  CHARLOTTE COURT HOUSE...
  CLOVER...
  WYLLIESBURG...
  AND ABILENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3689 7849 3686 7852 3673 7881 3699 7885
      3714 7854 3714 7853 3709 7848 3709 7846
      3708 7845
TIME...MOT...LOC 2118Z 245DEG 8KT 3696 7869

WP
Local storm report, Jun 12, 5:53 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     1 E HAYS                36.25N 81.10W
06/12/2014                   WILKES             NC   FIRE DEPT/RESCUE

            FEW TREES DOWN IN HAYS. LARGE TREE BLOCKING OAK RIDGE RD
            NEAR ROCK CREEK

&&

FISHER
Special weather statement, Jun 12, 6:17 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT THU JUN 12 2014

VAZ058-122315-
HALIFAX VA-
617 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 715 PM EDT

* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR ALTON...MOVING TO THE NORTH AT 15 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  TURBEVILLE...
  SOUTH BOSTON...
  HALIFAX...
  CLUSTER SPRINGS...
  AND ALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3654 7890 3654 7916 3687 7910 3681 7878
TIME...MOT...LOC 2214Z 194DEG 13KT 3655 7904

WP
Special weather statement, Jun 12, 6:34 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT THU JUN 12 2014

NCZ003-004-VAZ032-122315-
SURRY NC-STOKES NC-PATRICK VA-
634 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 715 PM EDT

* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR PILOT MOUNTAIN...MOVING TO THE NORTHEAST
  AT 25 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  FRANCISCO...
  PILOT MOUNTAIN...
  STUART...
  WESTFIELD...
  AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3630 8061 3667 8048 3669 8046 3672 8046
      3669 8015 3628 8046
TIME...MOT...LOC 2231Z 208DEG 24KT 3643 8050

WP
Special weather statement, Jun 12, 6:36 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT THU JUN 12 2014

VAZ011-014-018-WVZ044-122315-
GILES VA-MONTGOMERY VA-CRAIG VA-MONROE WV-
636 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  CRAIG COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 715 PM EDT

* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A CLUSTER OF STRONG THUNDERSTORM FROM PEARISBURG...NORTHEAST TO NEW CASTLE
  MOVING TO THE NORTH AT 15 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  BLACKSBURG...
  NEWPORT...
  PEARISBURG...
  MOUNTAIN LAKE...
  AND PAINT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3758 8000 3722 8042 3730 8079 3755 8064
      3759 8000
TIME...MOT...LOC 2231Z 192DEG 13KT 3733 8051

WP
Local storm report, Jun 12, 7:01 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      SSE PRINCETON           37.36N 81.10W
06/12/2014                   MERCER             WV   911 CALL CENTER

            STAFFORD DRIVE FLOODED. ESTIMATED 4 TO 6 INCHES OF WATER
            FLOWING ACROSS ROAD.

&&

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:11 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville64 min
Jun 11, 8:35 PM EDTSpecial Weather StatementRNKBedford, Rockbridge, City of Buena Vista, City of Lexington55 min
Jun 11, 8:50 PM EDTSpecial Weather StatementRNKBath, City of Covington55 min
Jun 11, 9:13 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Patrick, Roanoke, City of Roanoke and 1 more50 min
Jun 11, 9:24 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem3 hr
Jun 11, 10:06 PM EDTSpecial Weather StatementRNKCraig54 min
Jun 12, 4:25 PM EDTSpecial Weather StatementRNKCharlotte, Halifax50 min
Jun 12, 5:21 PM EDTSpecial Weather StatementRNKCharlotte54 min
Jun 12, 6:17 PM EDTSpecial Weather StatementRNKHalifax58 min
Jun 12, 6:34 PM EDTSpecial Weather StatementRNKPatrick41 min
Jun 12, 6:36 PM EDTSpecial Weather StatementRNKCraig, Giles39 min
Jun 12, 7:22 PM EDTSpecial Weather StatementRNKFloyd, Patrick53 min
Jun 12, 7:30 PM EDTSpecial Weather StatementRNKBotetourt45 min
Jun 12, 7:47 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem43 min
Jun 12, 7:52 PM EDTSpecial Weather StatementRNKPittsylvania38 min

Nearby

Flash Flood Warnings in Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.